Alert archive / Washington / Gale Warnings in 2011

Gale Warning 76, NWS Seattle, WA

July 31, 2011

NWS Seattle, WA issued this gale warning at Jul 31, 2011, 3:22 AM PDT. It took effect at Jul 31, 2011, 11:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2011, 3:22 AM PDT (10:22 UTC)
In effect from
Jul 31, 2011, 11:00 AM PDT
Expired
Aug 1, 2011, 2:00 AM PDT
In force
15 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WHUS76 KSEW 311022
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
322 AM PDT SUN JUL 31 2011

PZZ131-132-311830-
/O.CAN.KSEW.GL.W.0075.000000T0000Z-110731T1200Z/
/O.UPG.KSEW.SC.Y.0786.110731T1200Z-110731T2100Z/
/O.NEW.KSEW.GL.W.0076.110731T1800Z-110801T0900Z/
/O.UPG.KSEW.GL.A.0026.110731T2100Z-110801T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
322 AM PDT SUN JUL 31 2011

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 2 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM PDT
MONDAY. THE GALE WARNING HAS BEEN CANCELLED. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN
EFFECT. 

* AFFECTED AREAS...CENTRAL AND EAST STRAIT.

* WIND AND WAVES...WEST WIND RISING TO 25 TO 35 KNOTS LATE
  MORNING. WEST WIND 25 TO 35 KNOTS CONTINUING UNTIL AFTER
  MIDNIGHT. WIND WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-134-311830-
/O.NEW.KSEW.SC.Y.0787.110731T2100Z-110801T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
322 AM PDT SUN JUL 31 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. 

* AFFECTED AREAS...ADMIRALTY INLET AND THE NORTHERN INLAND WATERS
  INCLUDING THE SAN JUANS. 

* WIND AND WAVES...ADMIRALTY INLET...NORTHWEST WINDS INCREASING TO
  15 TO 25 KNOTS THIS AFTERNOON. NORTHERN INLAND WATERS SOUTHWEST
  WINDS INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON WITH THE
  STRONGEST WINDS NEAR THE STRAIT OF JUAN DE FUCA. WIND WAVES
  BUILDING TO 2 TO 4 FEET INTHE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
413 
WHUS76 KSEW 311552
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
852 AM PDT SUN JUL 31 2011

PZZ131-132-010000-
/O.CON.KSEW.GL.W.0076.110731T1800Z-110801T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
852 AM PDT SUN JUL 31 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY. 

* AFFECTED AREAS...CENTRAL AND EAST STRAIT.

* WIND AND WAVES...WEST WIND RISING TO 25 TO 35 KNOTS THIS
  AFTERNOON. WEST WIND 25 TO 35 KNOTS CONTINUING UNTIL AFTER
  MIDNIGHT. WIND WAVES BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-134-010000-
/O.CON.KSEW.SC.Y.0787.110731T2100Z-110801T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
852 AM PDT SUN JUL 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING. 

* AFFECTED AREAS...ADMIRALTY INLET AND THE NORTHERN INLAND 
  WATERS INCLUDING THE SAN JUANS. 

* WIND AND WAVES...ADMIRALTY INLET...NORTHWEST WINDS INCREASING 
  TO 15 TO 25 KNOTS THIS AFTERNOON. NORTHERN INLAND WATERS 
  SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON 
  WITH THE STRONGEST WINDS NEAR THE STRAIT OF JUAN DE FUCA. WIND 
  WAVES BUILDING TO 2 TO 4 FEET IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
234 
WHUS76 KSEW 312156
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
256 PM PDT SUN JUL 31 2011

PZZ131-132-010600-
/O.CON.KSEW.GL.W.0076.000000T0000Z-110801T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
256 PM PDT SUN JUL 31 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY. 

* AFFECTED AREAS...CENTRAL AND EAST STRAIT.

* WIND AND WAVES...WEST WIND RISING TO 25 TO 35 KNOTS THIS
  EVENING....AND CONTINUING UNTIL AFTER MIDNIGHT. STRONGEST WINDS
  IN THE VICINITY OF RACE ROCKS. WIND WAVES BUILDING TO 4 TO 6
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-134-010600-
/O.CON.KSEW.SC.Y.0787.000000T0000Z-110801T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
256 PM PDT SUN JUL 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* AFFECTED AREAS...ADMIRALTY INLET AND THE NORTHERN INLAND 
  WATERS INCLUDING THE SAN JUANS. 

* WIND AND WAVES...ADMIRALTY INLET...NORTHWEST WINDS INCREASING TO
  15 TO 25 KNOTS THIS EVENING. NORTHERN INLAND WATERS SOUTHWEST
  WINDS INCREASING TO 15 TO 25 KNOTS THIS EVENING. STRONGEST WINDS
  IN BOTH AREAS WILL BE ADJACENT TO THE STRAIT OF JUAN DE FUCA.
  WIND WAVES BUILDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
708 
WHUS76 KSEW 010358
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
858 PM PDT SUN JUL 31 2011

PZZ133-010500-
/O.CAN.KSEW.SC.Y.0787.000000T0000Z-110801T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
858 PM PDT SUN JUL 31 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

PZZ131-132-010900-
/O.CON.KSEW.GL.W.0076.000000T0000Z-110801T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
858 PM PDT SUN JUL 31 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY. 

* AFFECTED AREAS...CENTRAL AND EAST STRAIT.

* WIND AND WAVES...WEST WIND RISING TO 25 TO 35 KNOTS THIS 
  EVENING....AND CONTINUING UNTIL AFTER MIDNIGHT. STRONGEST 
  WINDS IN THE VICINITY OF RACE ROCKS. WIND WAVES BUILDING TO 4 
  TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-010600-
/O.CON.KSEW.SC.Y.0787.000000T0000Z-110801T0600Z/
ADMIRALTY INLET-
858 PM PDT SUN JUL 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* AFFECTED AREAS...ADMIRALTY INLET AND THE NORTHERN INLAND 
  WATERS INCLUDING THE SAN JUANS. 

* WIND AND WAVES...ADMIRALTY INLET...NORTHWEST WINDS 15 TO 25
  KNOTS THIS EVENING. STRONGEST WINDS ADJACENT TO THE STRAIT OF
  JUAN DE FUCA. WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 31, 3:00 AM PDT, 22 minutes earlier.

Area forecast discussion, Jul 31, 3:00 AM PDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PDT SUN JUL 31 2011

.SYNOPSIS...A WEAK FRONT WILL MOVE THROUGH WESTERN WASHINGTON TODAY
FOR MOSTLY CLOUDY AND COOLER WEATHER WITH SOME LIGHT SHOWERS. A
PATTERN OF WEAK ONSHORE FLOW WILL PREVAIL NEXT WEEK FOR AFTERNOON
SUNSHINE...PATCHY NIGHT AND MORNING CLOUDS...AND NEAR NORMAL
TEMPERATURES.

&&

.SHORT TERM...A WEAK FRONT IS MOVING INTO THE NORTHWEST PART OF
WESTERN WASHINGTON EARLY THIS MORNING...AND ITS UPPER TROUGH IS
OFFSHORE ALONG 130W. THE FRONT HAS PRODUCED SPOTTY PRECIPITATION IN
THE NORTHWEST INTERIOR...WITH SOMEWHAT MORE ALONG THE NORTH COAST.
THE FRONT APPEARS TO HAVE RECENTLY MOVED THROUGH QUILLAYUTE...WHERE
0.17 INCH HAS FALLEN. IN ADDITION...LOW LEVEL ONSHORE FLOW THAT
DEVELOPED SATURDAY EVENING HAS BEEN PUSHING MARINE STRATUS INLAND
FROM THE COAST.

THE FRONT WILL WEAKEN A BIT AS IT CONTINUES EAST-SOUTHEASTWARD
ACROSS THE FORECAST AREA TODAY. BY THIS EVENING THERE SHOULD BE JUST
SOME LINGERING LIGHT SHOWERS ALONG THE WEST SLOPES OF THE CASCADES.
A WEAK PUGET SOUND CONVERGENCE ZONE COULD DEVELOP AS THE UPPER
TROUGH ARRIVES THIS AFTERNOON...BUT IT WILL LIKELY BE INSIGNIFICANT
AS FAR AS PRECIPITATION GOES. THE COMBINATION OF THE FRONTAL SYSTEM
AND ONSHORE FLOW WILL KEEP THE DAY MOSTLY CLOUDY...RELATIVELY
COOL...AND BRING A LITTLE PRECIPITATION TO MOST OF THE FORECAST
AREA.

THE UPPER TROUGH WILL MOVE EAST OF THE CASCADES TONIGHT...LEAVING
THE PACIFIC NORTHWEST IN A RATHER NONDESCRIPT PATTERN OF WEAK ZONAL
FLOW ALOFT AND WEAK ONSHORE FLOW AT LOW LEVELS MONDAY AND TUESDAY.
THIS PATTERN -- SIMILAR TO WHAT WE HAD MOST OF LAST WEEK -- WILL
RESULT IN TYPICAL HIGH SUMMER WEATHER. WE WILL HAVE GENERALLY SUNNY
DAYS WITH SOME LOW CLOUDS FORMING LATE NIGHT AND EARLY MORNINGS...
AND TEMPERATURES WILL BE CLOSE TO NORMAL.  MCDONNAL

.LONG TERM...THE PATTERN MENTIONED ABOVE WILL MOST LIKELY CONTINUE
THROUGH THE EXTENDED PERIOD WEDNESDAY TO SATURDAY. THAT IS NOT A
SURE BET HOWEVER...BECAUSE SOME RUNS OF BOTH THE GFS AND EUROPEAN
MODEL HAVE SHOWN A WEAK UPPER TROUGH MOVING THROUGH...MOST LIKELY
AROUND WEDNESDAY IF IT HAPPENS AT ALL. SO A MARINE PUSH IS NOT OUT
OF THE QUESTION AT SOME POINT DURING THE MIDDLE OR LATE PART OF THE
WEEK...BUT A FORECAST FOR SEASONAL WEATHER IS THE BEST BET AT THIS
TIME.  MCDONNAL

&&

.AVIATION...FRONT MOVING ONSHORE THIS MORNING. ONSHORE GRADIENTS
AHEAD OF THE FRONT PUSHED THE LOW STRATUS...CEILINGS NEAR 1000
FEET...ALONG THE COAST INTO THE INTERIOR FROM THE PUGET SOUND
NORTHWARD. 5000 FOOT DECK OUT AHEAD OF THE FRONT OVER THE TOP OF THE
STRATUS WHICH IS THE CEILINGS HEIGHTS OVER THE SOUTHWEST INTERIOR AT
10Z WITH THE LACK OF LOW STRATUS IN THE AREA. FRONT MOVING THROUGH
BY LATE MORNING WITH CEILINGS NEAR 1000 FEET BECOMING WIDESPREAD BY
15Z. BEHIND THE FRONT CONVERGENCE ZONE FORMING NEAR KPAE AND THE
EAST ENTRANCE TO THE STRAIT. CEILINGS NEAR 1000 FEET CONTINUING IN
THE VICINITY OF THE STRAIT UNTIL EARLY AFTERNOON. FOR THE REMAINDER
OF THE AREA CEILINGS IMPROVING UP TO THE LOW END OF VFR BY LATE
AFTERNOON. CLOUDS SCATTERING OUT THIS EVENING BUT WITH THE LOW LEVEL
ONSHORE FLOW STILL INTACT OVERNIGHT EXPECT AN MVFR STRATUS DECK TO
REFORM MONDAY MORNING.

KSEA...CEILINGS REMAINING NEAR 1000 FEET INTO THE MORNING HOURS
LIFTING UP TO NEAR 2000 FEET BY MIDDAY AND TO NEAR 3500 FEET BY 00Z
MONDAY. SOUTHWEST WINDS 6-10 KNOTS THROUGH THE AFTERNOON HOURS
SWITCHING TO NORTHWEST IN THE EVENING. FELTON

&&

.MARINE...ONSHORE FLOW WILL REMAIN THE DOMINANT FEATURE THROUGH THIS
WEEK...BETWEEN THE SURFACE HIGH OVER THE THE NORTHEAST PACIFIC AND A
SURFACE TROUGH OVER EASTERN WASHINGTON. A WEAKENING COLD FRONT WILL
MOVE THROUGH THE WATERS THIS MORNING. GALE FORCE WINDS IN THE
CENTRAL/EAST STRAIT OF JUAN DE FUCA WILL REDEVELOP THIS AFTERNOON AS
THE ONSHORE FLOW INCREASES BEHIND THE FRONT. THE PARTS OF THE NORTH
INLAND WATERS AND ADMIRALTY INLET ADJACENT TO THE STRAIT OF JUAN DE
FUCA WILL ALSO SEE SCA WINDS THIS AFTERNOON INTO THE EVENING HOURS.
WINDS WILL BE DIURNALLY DRIVEN FOR THE REMAINDER OF THE WEEK WITH
SMALL CRAFT ADVISORY WESTERLIES POSSIBLE IN THE CENTRAL AND EASTERN
STRAIT DURING THE EVENING HOURS. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING CENTRAL AND EAST STRAIT THIS EVENING.
     SMALL CRAFT ADVISORY ADMIRALTY INLET AND NORTH INLAND WATERS
      THIS EVENING.
     SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT SUNDAY
     GALE WATCH CENTRAL AND EAST STRAIT SUNDAY EVENING.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 3:22 AM PDTSmall Craft AdvisorySEW20 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.